Mirapex

Discussion in 'Fibromyalgia Main Forum' started by Manwithfibro, Oct 26, 2005.

  1. Manwithfibro

    Manwithfibro New Member

    Tried it with 3 different attempts and it is a failure.

    It actually made me WAY TOO SLEEPY and fatigued the next day and it made my pain worse. I did 3 seperate trials of this to be sure...

    Now, I have flared on Mirapex and Neurontin. Why would this be? One explanation is that anything that stimulates brain chemicals is triggering a flare?

    Darn!
    TIM
  2. Sachmo

    Sachmo New Member

    I am sorry that you have been unsuccessfull with Mirapex. My doctor has discussed starting me on it, but the study that has been published was a small number.

    I was very excited to see an article on Mirapex on the Home tab of the web site. I was hoping that it had been studied more and would be a good thing to try.

    I have been flaring very bad lately with the weather changing.

    I would like to know if anyone else has tried it and their response.

  3. JPach007

    JPach007 New Member

    Hi Tim,
    I have wondered if anyone else took Mirapex! I have been on it for about 3 months now. I actually feel better than I ever have. I take it with a combination of 1 Ambien, 3 Mirapex, 1 Elavil every night 2 hours before bedtime.
    I cannot tell you how many different combinations I have tried, but this works the best for me without a doubt.
    I also have restless leg syndrome so I have/had problems getting to sleep and staying asleep. I also have included B vitamin and Super B Complex morning with vitamin C. I do allergy shots every Wednesday also.
    Hang in there,,,keep trying different combinations and you'll find what works for you one day!
    JPach
  4. maris

    maris New Member

    Hi Tim,
    I started on mirapex last week. The first two days I had a terrible flare. On a scale of 1-10, an 8, but I was determined to get through it because I have tried just about everything for FM, and had read that mirapex works for some FM people. Especially with leg pain, which has been my biggest problem.

    I took double the amount of pain relievers to break the pain cycle and just stuck it out. Luckily I didn't have to go anywhere for a few days, so I laid around the house with hot water bottles.

    On day three the pain let up, and by the sixth day the pain in my legs is nearly gone.
    I hope this continues, it's almost too good to be true.

    I do think the dopamine increase in the brain does something to bring on flares. It was almost unbearable.

    I also noticed sleepiness the first few days, but that quickly went away.

    How long did you stay on the mirapex? Just curious.
    Maris
  5. abbylee

    abbylee New Member

    But it made me so nauseated that I couldn't eat anything at all.

    My legs have hurt my entire life and Mirapex took the pain away. The pain is back now, because I couldn't take it.



    abbylee
    [This Message was Edited on 10/26/2005]
  6. Manwithfibro

    Manwithfibro New Member

    I flared so bad on it that I stopped it by day 3 each time.
    I didn't realize it may eventually work if I stuck it out.

    Interesting....by the way, that article is the reason I tried it.

    thanks
  7. CanBrit

    CanBrit Member

    I have a Dr's appt this afternoon and I was going to mention the article I had read on Mirapex.

    It's a shame when things turn out too good to be true for some of us.

    As for the cause of your flare, it could be anything. I've flared when I've been happy, sad, tired, medicated, etc. Right now I'm blaming it on the crappy weather we're having.

    I hope it settles down soon for you.

    Regards

    Eileen
  8. Manwithfibro

    Manwithfibro New Member

    Flared me bigtime. Don't know what this signals.
  9. maris

    maris New Member

    Tim,
    My doctor is trying to slowly get my dose of mirapex up from .25 mgs to 200 mgs. by having me take another .25 mgs pill every third night.

    Last night was the first night that I took three .25 mgs
    tablets, and had another flare. Not as bad as the first but definately uncomforable, and I am very nausious and sleepy just like when I first began the medication.

    But guess what? My legs don't hurt a bit! The flare is beginning to subside and I know the nausea and sleepiness will go away in a day or two.

    Perhaps you have to get through the flares in order for this medication to work for you? I know that I am not giving up, it has been years since my legs have felt this good.

    Just a thought.
    Maris